Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 7, 2011, 5:38 AM CST. It took effect at Mar 7, 2011, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 5:38 AM CST (11:38 UTC)
- In effect from
- Mar 7, 2011, 10:00 AM CST
- Expired
- Mar 7, 2011, 2:35 PM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
323 WHUS74 KBRO 071138 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 AM CST MON MAR 7 2011 GMZ130-132-150-071800- /O.NEW.KBRO.SC.Y.0019.110307T1600Z-110308T0100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- 538 AM CST MON MAR 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. * WINDS: WINDS ACROSS THE LAGUNA MADRE AND IMMEDIATE NEARSHORE WATERS WILL REACH NEAR 20 KNOTS THROUGH THE LATE MORNING AND AFTERNOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
070 WHUS74 KBRO 072035 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 PM CST MON MAR 7 2011 ...STRONGER SOUTHEAST WINDS TODAY AS PRESSURE GRADIENT TIGHTENS... .LOW PRESSURE UPSTREAM OVER NORTH TEXAS IS INTERACTING WITH RETREATING HIGH PRESSURE OVER THE NORTHWEST GULF OF MEXICO TO TIGHTEN THE LOCAL PRESSURE GRADIENT...IN TURN INCREASING SOUTHEAST WINDS. STRONGER WINDS WILL CONTINUE THE NEXT 24 HOURS...PROMPTING ON AND OFF AGAIN SMALL CRAFT ADVISORY CONDITIONS...UNTIL THE GRADIENT RELAXES ON TUESDAY AHEAD OF AN APPROACHING COLD FRONT. GMZ130-132-080000- /O.CAN.KBRO.SC.Y.0019.000000T0000Z-110308T0100Z/ /O.NEW.KBRO.SI.Y.0019.110307T2035Z-110308T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- 235 PM CST MON MAR 7 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WINDS ACROSS THE LAGUNA MADRE WILL HOVER AROUND 20 KNOTS THROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-080330- /O.CAN.KBRO.SC.Y.0019.000000T0000Z-110308T0100Z/ /O.NEW.KBRO.SC.Y.0020.110308T0600Z-110308T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- 235 PM CST MON MAR 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY. * WINDS AND SEAS: WINDS ACROSS THE IMMEDIATE NEAR SHORE WATERS WILL HOVER NEAR 20 KNOTS LATE TONIGHT. SEAS WILL BUILD TO BETWEEN 4 AND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ135-080000- /O.NEW.KBRO.SI.Y.0019.110307T2035Z-110308T0000Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 235 PM CST MON MAR 7 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WINDS ACROSS THE LAGUNA MADRE WILL HOVER AROUND 20 KNOTS THROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ155-170-175-080330- /O.NEW.KBRO.SC.Y.0020.110308T0600Z-110308T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 235 PM CST MON MAR 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY. * WINDS AND WAVES: WINDS WILL HOVER NEAR 20 KNOTS LATE TONIGHT. SEAS WILL BUILD TO BETWEEN 4 AND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:27 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 7, 3:27 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 AM CST MON MAR 7 2011 .SHORT TERM /TODAY THROUGH 6 PM TUESDAY/SFC RIDGE SHIFTING TO THE EAST TODAY WILL BATTLE WITH LOW PRESSURE BUILDING IN THE PANHANDLE. THIS WILL BRING BREEZY SOUTHEAST WINDS TO THE REGION TODAY...WITH STRONGEST WINDS RIGHT AT THE COAST IN CAMERON COUNTY. SOUTHEAST WINDS WILL ALSO QUICKLY INCREASE LLVL MOISTURE FOR THE REGION...TRAPPED UNDER STRONG CAPPING INVERSION. CLOUD COVER WILL INCREASE THROUGH THE DAY...WITH GRADUALLY INCREASING CLOUDINESS TODAY AND TONIGHT. BREEZY CONDITIONS REMAIN THROUGH THE NIGHT TONIGHT...BECOMING AN INHIBITING FACTOR FOR FOG FORMATION...BUT CONDITIONS WILL STILL BE HAZY AT TIMES TONIGHT. WINDS WILL BE SOMEWHAT LIGHTER TUESDAY AS THE LOW PRESSURE AREA MOVES INTO NORTH TEXAS...DECREASING THE PRESSURE GRADIENT. JET DYNAMICS ALOFT WILL PROVIDE SOME LIFTING...BUT WILL HAVE TROUBLE BREAKING THROUGH DOMINANT CAPPING INVERSION...BRINGING ONLY VERY SLIGHT CHANCE /10 POPS/ AT BEST. DRYLINE ATTEMPTS TO INTRUDE INTO THE FAR WESTERN COUNTIES TOMORROW...LOWERING RH VALUES AND ALLOWING TEMPS TO INCREASE INTO THE LOWER 90S FROM RIO GRANDE CITY TO HBV AND POINTS WEST. WHILE LOW RH VALUES WILL ARRIVE OUT WEST...WINDS IN THE WESTERN COUNTIES WILL FALL BELOW 10 KNOTS...WITH SOME NEARLY CALM CONDITIONS EXPECTED. && .LONG TERM /6PM TUESDAY THROUGH SUNDAY...QUICK MID TO UPPER LEVEL FLOW OVER THE CONUS WITH A FEW SHORTWAVE TROUGHS AND COLD FRONTS TO AFFECT DEEP SOUTH TEXAS IN THE LONG TERM. JET STREAM AND MOST ENERGY REMAINS WELL NORTH OF THE REGION LIMITING RAIN CHANCES BUT WILL ALLOW FOR INCREASED WINDS AND HUMIDITY IN ADVANCE OF THE FRONTS WITH DRIER TO FILTER IN IN WAKE OF THE FRONTS. SHALLOW MOISTURE TO POOL IN ADVANCE OF THE FIRST FRONT TUESDAY NIGHT WITH FOG AND LOW CLOUDS DEVELOPING. THUNDER DROPPED FROM THE FORECAST AS THE FRONT WORKS ITS WAY THROUGH THE CWA TUESDAY NIGHT INTO EARLY WEDNESDAY. LIMITED INSTABILITY AND UPWARD VERTICAL MOTION TO KEEP PRECIPITATION IN THE FORM OF SHOWERS. GRADUALLY DRYING TAKES PLACE WEDNESDAY AND THURSDAY WITH SLIGHTLY COOLER TEMPERATURES. NAM...GFS AND ECMWF ARE CONSISTENT WITH THIS TREND AND GUIDANCE REMAINS WITHIN REASON FOR A HIGH CONFIDENCE FORECAST. NEXT MAIN SHORTWAVE PASSES WELL NORTH WITH A WEAK SOUTHERN JET SHORTWAVE TO ENHANCE THE RETURN FLOW FRIDAY AND OVER THE WEEKEND. MOISTURE DEEPENS BUT UNCERTAINTY RESIDES ON THE STRENGTH OF THE SOUTHERN SHORTWAVE. CLOUDS...WINDS AND TEMPERATURES TO INCREASE FRIDAY AND SATURDAY. LOW CHANCE OF SHOWERS SUNDAY AS THE SHORTWAVE TRAVERSES THE REGION WITH MOST AREAS SEEING MOSTLY CLOUDY CONDITIONS AND MILD TEMPERATURES. && .AVIATION...VFR CONDITIONS HAVE CONTINUED FURTHER INTO THE NIGHT AS OFFSHORE CLOUD COVER HAS NOT BEGUN TREK INLAND YET. THIS IS EXPECTED TODAY AS BREEZY SOUTHEAST WINDS PUSH GULF MOISTURE INTO THE REGION AND TRAP IT UNDER STRONG INVERSION AROUND 3KFT. WILL MAKE ADJUSTMENTS TO CLOUD COVER FOR MORNING HOURS...BUT CONTINUE TO EXPECT SCT TO BKN CIGS RIGHT AROUND 3KFT THROUGH THE AFTERNOON...ESPECIALLY NEAR THE COAST. SFC WINDS TODAY WILL BE 15 TO 20 KNOTS...WITH A FEW GUSTS REACH 30KTS FOR KBRO AND KHRL THIS AFTERNOON. WINDS DECREASE OVERNIGHT...BUT WILL NOT GO CALM. THIS WILL INHIBIT FOG FORMATION...BUT NOT COMPLETELY STOP IT. && .MARINE...TODAY THROUGH 6 PM TUESDAY...BREEZY SOUTHEAST WINDS BEGIN TO RAMP UP TODAY BETWEEN DEPARTING HIGH PRESSURE RIDGE TO THE EAST AND DEEPENING LOW PRESSURE IN THE PANHANDLE. WINDS MAY REACH NEAR ADVISORY STATUS FOR THE LAGUNA MADRE TODAY...BUT THE BRIEFNESS OF THE EVENT WILL NOT WARRANT AN ADVISORY AT THIS MOMENT...BUT WILL BE MONITORED FOR CHANGES. MARINE MIXING OVERNIGHT WILL SHIFT STRONGEST WINDS OFFSHORE...WITH WINDS AGAIN APPROACHING 20 KNOTS FOR THE GULF ZONES. SEAS WILL GRADUALLY INCREASE TO 5 TO 6 FEET FOR THE GULF OVERNIGHT. AREA WILL BE MONITORED ALSO FOR POSSIBLE ADVISORIES TONIGHT. THE LOW PRESSURE IN THE PANHANDLE SHIFTS TO NORTH TEXAS TUESDAY...WITH SOME RELAXING OF THE GRADIENT. WINDS ARE FORECAST AT 15 TO 20 KNOTS AT THE PEAK. TUESDAY NIGHT THROUGH FRIDAY...A COLD FRONT IS EXPECTED TO ENTER THE COASTAL WATERS EARLY WEDNESDAY. SOUTHEAST WINDS IN ADVANCE OF THE FRONT WEAKEN BEFORE INCREASING FROM THE NORTH WITH SMALL CRAFT ADVISORIES LIKELY WEDNESDAY FOR ALL COASTAL WATERS. WINDS TO SLOWLY DIMINISH WITH THE OUTER WATERS SEEING WINDS DROP BELOW SCA LEVELS THE LATEST. QUICK RETURN FLOW TO SET UP FRIDAY BUT REMAIN ON THE LOWER SIDE UNTIL THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 67 79 68 / 0 0 10 20 BROWNSVILLE 80 67 81 69 / 0 0 10 20 HARLINGEN 82 65 83 67 / 0 0 10 20 MCALLEN 82 68 88 66 / 0 0 10 20 RIO GRANDE CITY 84 68 90 66 / 0 0 10 10 SOUTH PADRE ISLAND 74 66 75 69 / 0 0 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64...SHORT TERM 59..LONG TERM
Hazardous weather outlook, Mar 7, 5:15 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CST MON MAR 7 2011 TXZ248>250-252>255-081115- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 515 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-081115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 515 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED WEDNESDAY AND THURSDAY AS A COLD FRONT RACES THROUGH THE REGION. WINDS WILL REACH 20 TO 25 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ251-256-257-081115- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 515 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED RISK FOR RIP CURRENTS WILL OCCUR ALONG THE BEACHES OF DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY DUE TO INCREASING WINDS AND SEAS ASSOCIATED WITHA COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:35 PM CST | Small Craft Advisory | BRO | 15 hr | |
| Mar 7, 2:35 PM CST | Small Craft Advisory for Winds | BRO | 3 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.